Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What can cause large lesions in centrum and multiple foci hyperinsensity within white matter while taking atacand plus and reflux tablets?

Apr 2014
User rating for this question
Answered by

Practicing since : 2004
Answered : 6299 Questions
I have multiple foci hyperinsensity within the deep white matter,, largest lesion is in left centrum semiovale has increased to 12mm from previous 10mm in maximal diameter. Remaining lesions stable the ventricles cortical sulci and basal cisterns are unremarkable. The orbits, pituitary cranio cervical junction are c5/6 there is a broad based disc bulge contacting the anterior aspect of the thermal sac.. Comment Non specific white matter lesions are again demonstrated with a single lesion In The left centrum semiovale demonstating marginal increase in size. No new lesions The neurologists are not sure if I had a Tia stroke when I was 39 as I was I at gym when it happened and didn't go to hospital as I didn't know what caused it, and was only diagnosed with high blood pressure after 187/127. I have had a lumbar puncture, negative to ms, I found out through my own doctor I had vitamin b12 deficiency and required injections. I am on atacand plus, endep , aspirin and reflux tablets as I have been getting some reflux. I am worried about what is causing the lesions and don't seem to be getting anywhere. I went to m optromitrist other week he again. Picked up on my lesion growing again a little. I am female, 41 When I feel dizzy I feel like ism going to pass out but don't, it's a weird feeling I don't like, I'm scared and don't know what is happening, I gave up smoking 6years ago and just lost 34 1b in ten weeks so I'm doing well. With my weight.
Posted Fri, 17 Jan 2014 in Brain and Spine
Answered by Dr. Indu Kumar 6 hours later
Brief Answer: Symptoms may be due to uncontrolled hypertension. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX Your symptoms may be due to uncontrolled hypertension though you are getting right medicines.It may be due to many factors like irregular dose,improper diet,stress etc.You should consult your physician. It is good that number of lesion is not increased.Marginal increase in size shouldn't be the cause of worry.It may be due to technical error in measurement. 2 mm increase in size is very small and it can be ignored. FLAIR or T2 weighted hyper intensities less than five in number in deep white matter of brain can be ignored. Mostly it is due to ischemic changes(decreased blood supply) that involves small blood vessels.However demyelination should also be ruled out with follow up scans.Diabetes mellitus also aggravates the situation. Hyper intensities more than five in number should be the cause of concern and it need investigations. In your case,most likely it is due to ischemic changes. You need monitoring of conditions that leads to ischemic changes like hypertension,altered lipid profile,diabetes mellitus. You need investigations like routine hemogram,RBS,LFT,RFT,Lipid profile,ultrasound of abdomen. If there is any more physical problems then it should be treated. Disc bulge at C5-6 level is due to age related degenerative changes.You may need physiotherapy.You should consult neurologist. It is good that you have quit smoking.It is not good for you at all. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor